Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 1, NWS Springfield, MO

January 12, 2005Benton County, Douglas County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jan 12, 2005, 2:24 PM CST for Benton County, Douglas County, Missouri. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 12, 2005, 2:24 PM CST (20:24 UTC)
Expired
Feb 20, 2005, 8:00 PM CST
In force
39 days
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Benton County, MO, Douglas County, MO

The radar

The Springfield radar (KSGF), 82 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 453 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-298 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
453 m²/s²
0-3 km storm-relative helicity
456 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 122025
SVRSGF
MOC015-122115-
/X.NEW.KSGF.SV.W.0001.050112T2024Z-050112T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE
224 PM CST WED JAN 12 2005

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN CENTRAL MISSOURI.

* UNTIL 315 PM CST.

* AT 222 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CALHOUN...OR 8 MILES EAST OF CLINTON...AND MOVING NORTHEAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTHWEST OF COLE CAMP BY 245 PM CST.

THE TOWNS OF PALO PINTO...BRANDON...IONIA AND MORA ARE ALSO IN THE
PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3846 9382 3821 9372 3827 9307 3872 9308

$$

LINDENBERG
4 follow-up statements
000 
WUUS53 KSGF 210106
SVRSGF
MOC067-210200-
/O.NEW.KSGF.SV.W.0001.050221T0106Z-050221T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 PM CST SUN FEB 20 2005

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI.

* UNTIL 800 PM CST.

* AT 704 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12   
  MILES SOUTHWEST OF AVA...AND MOVING EAST AT 30 MPH. 

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF DOUGLAS
  COUNTY...INCLUDING THE TOWNS OF GOODHOPE...ROME...SQUIRES...
  GENTRYVILLE...DRURY AND VANZANT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3690 9291 3681 9291 3681 9212 3707 9209
      3706 9240

$$

BOOKBINDER
000 
WWUS53 KSGF 210122
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
722 PM CST SUN FEB 20 2005

MOC067-210200-
/O.CON.KSGF.SV.W.0001.000000T0000Z-050221T0200Z/
DOUGLAS MO-
722 PM CST SUN FEB 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL
800 PM CST...

AT 717 PM CST...EMERGENCY MANAGEMENT RELAYED A REPORT OF DIME SIZE 
HAIL OCCURRING ALONG HIGHWAY KK ABOUT 4 MILES EAST GOODHOPE. THIS 
SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF AVA...AND MOVING 
EAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL PASS JUST NORTH OF SQUIRES...TO THE 
SOUTH OF AVA AND PASS VERY NEAR BRUSHYKNOB AROUND 740 PM. PERSONS 
TRAVELLING ALONG HIGHWAY 14 SOUTHEAST OF AVA CAN EXPECT LARGE HAIL 
UP TO QUARTER SIZE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3690 9291 3681 9291 3681 9212 3707 9209
      3706 9240

$$

BOOKBINDER
000 
WWUS53 KSGF 210152
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
752 PM CST SUN FEB 20 2005

MOC067-210200-
/O.CON.KSGF.SV.W.0001.000000T0000Z-050221T0200Z/
DOUGLAS MO-
752 PM CST SUN FEB 20 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR DOUGLAS COUNTY UNTIL
800 PM CST...

AT 746 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST 
OF NORWOOD TO 10 MILES SOUTH OF AVA...AND MOVING EAST AT 35 MPH. 
THESE STORMS ARE BEGINNING TO WEAKEN WITH THE MAIN THREAT BECOMING 
HEAVY RAINFALL AND FREQUENT LIGHTNING.

THE MOST SEVERE THUNDERSTORMS WILL LIKELY REMAIN SOUTH OF THE OZARK 
COUNTY LINE BETWEEN BROWNBRANCH AND ROCKBRIDGE.


LAT...LON 3687 9278 3682 9291 3681 9213 3700 9210
      3699 9241

$$

BOOKBINDER
000 
WWUS53 KSGF 210200
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CST SUN FEB 20 2005

MOC067-210215-
/O.EXP.KSGF.SV.W.0001.000000T0000Z-050221T0200Z/
DOUGLAS MO-
800 PM CST SUN FEB 20 2005

...THE SEVERE THUNDERSTORM WARNING FOR DOUGLAS COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 755 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND FREQUENT 
LIGHTNING WILL CONTINUE SOUTHEAST OF A SQUIRES TO DRURY 
LINE...INCLUDING GENTRYVILLE...THROUGH 845 PM.

LAT...LON 3687 9278 3682 9291 3681 9213 3700 9210
      3699 9241

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 12, 11:00 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Jan 12, 11:00 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CST WED JAN 12 2005

...UPDATED AVIATION DISCUSSION...

.PREVIOUS DISCUSSION 6 AM...

CONCERNS ARE TEMPERATURES TODAY WITH WARM AIR SURGING BACK TO THE
NORTH BRIEFLY...SEVERE THUNDERSTORM POTENTIAL...AND HEAVY RAINFALL.

THE WARM FRONT MEANDERING OVER THE MO OZARKS YESTERDAY LOOKS TO BE
MAKING A CHARGE BACK TO THE NORTH. PRESSURE FALLS OVER THE PLAINS
ARE ALLOWING STRONG LOW LEVEL WINDS TO RAPIDLY DEVELOP OVER THE
AREA. THE FRONT IS PUSHING BACK TO THE NORTH OF KSGF ATTM AND MONETT
AWOS IS AT 62 DEG WITH SOUTH WIND GUSTS OVER 20 KNOTS. FOG ADVISORY
QUICKLY BECOMING OBSOLETE. WITH THE FRONT EXPECTED TO LIFT NORTH AND
MORE MIXING PRESENT...BELIEVE THAT FOG WILL NOT LAST TOO LONG IN ANY
ONE AREA TO JUSTIFY AN ADVISORY.

WINDS A CONCERN TODAY SINCE LOW LEVEL FIELDS INCREASE TO 40-50 KNOTS
AT 2000 FT AGL WITHIN A DEEP MIXED LAYER OVER SOUTHERN MO. MAY NOT
BE ADVISORY CRITERIA BUT WILL CONTINUE THE MENTION OF HIGHER GUSTS
IN GRIDDED FORECAST.

FOR TEMPERATURES...WILL STICK CLOSER TO THE ETA MASS FIELDS/ETA MOS
WHICH HAS SPRINGFIELD NEAR 70 DEGREES FOR HIGHS. A LITTLE WORRIED
ABOUT CLOUDS/SHOWERS DEVELOPING EARLY ENOUGH TO LIMIT DAYTIME
HEATING...ESPECIALLY OVER MY WESTERN COUNTIES. GIVEN THAT NORTHERN
AR IS ALREADY IN THE MID 60S...THIS BODES WELL FOR A WARM FORECAST.

SEVERE THUNDERSTORM POTENTIAL STILL DEFINITELY THERE. SHOULD SEE
CONVECTION BREAK OUT BY EARLY AFTERNOON ALONG A PREFRONTAL TROUGH AS
LAPSE RATES ABOVE 800MB STEEPEN QUICKLY WITH 700-500MB HEIGHT FALLS.
300MB JET DIFFLUENCE WILL ALSO AID IN RAINFALL BREAKING OUT OVER
WESTERN SECTIONS OF THE FORECAST AREA JUST BEFORE 18Z. ETA ML CAPES
OF 500-700 J/KG MORE THAN ENOUGH FOR STRONG UPDRAFTS IF IT VERIFIES.
WIND PROFILES IN THE LOWER LEVELS A LITTLE MORE VEERED THAN PROGS
INDICATED YESTERDAY...BUT VERTICAL SHEAR STILL MORE THAN ADEQUATE
FOR SUPERCELLS EMBEDDED IN A SQUALL LINE THAT IS EXPECTED TO DEVELOP
IN CENTRAL/SOUTHERN MO EARLY THIS EVENING.

ALREADY HAVE A FLOOD WATCH GOING FOR THE ENTIRE FORECAST AREA...AND
WONT CHANGE THIS. CANT QUITE RULE OUT HEAVY PRECIPITATION ANYWHERE
GIVEN THE CONVECTIVE NATURE OF THE PRECIPITATION AND VERY HIGH PWATS
OF 1.00-1.25 INCHES. THE BEST CHANCES FOR HEAVY RAIN WILL BE OVER MY
EASTERN COUNTIES WHERE MOISTURE IS THE MOST PLENTIFUL AND ORGANIZED
CONVECTION IS MOST LIKELY. A QUICK 1-2 INCHES OF RAIN WILL EASILY
BE ENOUGH TO GET LOW LYING AREAS FLOODED AGAIN.

SIGNIFICANT PRECIPITATION SHOULD EXIT MY EASTERN COUNTIES OVERNIGHT.
VERTICAL TEMPERATURE PROFILES INDICATE MOSTLY RAIN. MIDLEVELS DRY
OUT QUICKLY OVERNIGHT...SO EVEN IF IT DOES GET COLD ENOUGH...WE WILL
LIKELY ONLY GET SOME DRIZZLE FROM A FAIRLY SHALLOW STRATUS DECK.

TRUE ARCTIC AIR LAGS THE EXITING STORM SYSTEM FOR ABOUT 48 HOURS. A
BIG ARCTIC HIGH BUILDS SOUTH THIS WEEKEND. GFS INDICATES ISENTROPIC
LIFT DEVELOPING ON THE FRINGES OF THE ARCTIC AIR COLD DOME IN THE
CENTRAL AND SOUTHERN PLAINS LATE SAT/SUN AS SOUTHERLY 850MB WINDS
DEVELOP AHEAD OF SHORTWAVE APPROACHING THE REGION. LIMITED ECMWF
FIELDS ALSO INDICATE THE MOISTENING OF THE MID AND LOWER LAYERS
DURING THIS TIME WITH A SIMILAR SYNOPTIC SET UP. ADDED SOME LIGHT
SNOW TO THE GRIDS FOR SUNDAY. THIS CAN BE REEXAMINED BY THE NEXT FEW
SHIFTS.

DSA

.AVIATION...

FOR THE 18Z TAFS...

BEST CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS ACTIVITY WILL
BEGIN TO BREAK OUT OVER FAR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI
BETWEEN 18-20Z...HOWEVER SHOWERS AND THUNDERSTORMS SHOULD BE MOST
CONCENTRATED LATE THIS AFTERNOON INTO EARLY THIS EVENING. COVERAGE
OF THUNDERSTORM ACTIVITY AND EXACT TIMING ARE STILL UNCERTAIN ENOUGH
TO DELAY ADDING THUNDER TO THE TAFS...BUT WILL HINT AT THE POTENTIAL
OF THUNDER WITH CB.

COLD FRONT WILL MOVE THROUGH THE AREA BY MID/LATE EVENING WITH
MODERATE NORTHWEST WINDS IN THE WAKE OF THE FRONT TONIGHT. EXPECTING
WIND AND DRY AIR ADVECTION TO PREVENT ANY SIGNIFICANT VISIBILITY
RESTRICTIONS...HOWEVER DOES APPEAR AS THOUGH A DECK OF STRATUS WILL
HANG ON THROUGH AT LEAST 12-15Z AS MOISTURE BECOME TRAPPED BENEATH A
SHARP FRONTAL INVERSION. KEPT CIGS IN THE LOWER END OF MVFR FOR
NOW...HOWEVER IT WOULDNT BE SURPRISING TO SEE CIGS DROP EVEN LOWER.

JLT/IZZI

&&

.CLIMATE...

TEMPERATURES WILL LIKELY APPROACH IF NOT BREAK RECORDS ACROSS THE
CWA THIS AFTERNOON. HERE ARE THE RECORD HIGHS FOR JAN 12TH:

SGF 69 (1960)+
JLN 70 (2000)
UNO 70 (1995)
VIH 68 (1995)

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL THURSDAY 5 AM ALL COUNTIES.
.KS...FLOOD WATCH UNTIL THURSDAY 5 AM BOURBON...CHEROKEE AND
CRAWFORD COUNTIES.

WFO SGF
Hazardous weather outlook, Jan 12, 1:00 PM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST WED JAN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
100 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SOUTH WINDS GUSTING OVER 30 MPH.

  SCATTERED THUNDERSTORMS...SOME WILL PRODUCE:
    HEAVY RAIN WHICH COULD LEAD TO FLOODING.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    ONE INCH DIAMETER HAIL.
    AND POSSIBLY ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  STRONG SOUTHERLY WINDS ARE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA
  THROUGH THE LATE AFTERNOON HOURS.

  A FEW STRONG THUNDERSTORMS MAY DEVELOP BY MID AFTERNOON ACROSS
  COUNTIES ALONG THE KANSAS MISSOURI BORDER. MORE ORGANIZED SEVERE
  STORMS ARE EXPECTED BY LATE AFTERNOON AND EARLY EVENING ACROSS
  WESTERN SECTIONS OF THE OUTLOOK AREA. THE STORMS WILL QUICKLY MOVE
  EAST THROUGH THE MISSOURI OZARKS THIS EVENING. THE RISK OF SEVERE
  WEATHER SHOULD END IN EASTERN SECTIONS OF THE OUTLOOK AREA BY
  AROUND MIDNIGHT.

  DISCUSSION:

  A POTENT STORM SYSTEM WILL QUICKLY MOVE EAST INTO EASTERN KANSAS
  AND NORTHEAST OKLAHOMA THIS AFTERNOON. THIS SYSTEM WILL INTERACT
  WITH A SPRING LIKE AIRMASS ACROSS THE OUTLOOK AREA TO PRODUCE THE
  POTENTIAL OF SEVERE STORMS. LIMITED INSTABILITY DUE TO CLOUD COVER
  AND A WARM LAYER ALOFT HAS INHIBITED STORM FORMATION SO FAR.
  HOWEVER INCREASING LIFT AHEAD OF THE APPROACHING STORM SYSTEM WILL
  LIKELY INITIATE POTENTIALLY SEVERE THUNDERSTORM DEVELOPMENT LATER
  THIS AFTERNOON AND EARLY EVENING. THE AVAILABLE INSTABILITY
  COMBINED WITH STRONG WIND FIELDS WILL SUPPORT THE DEVELOPMENT OF
  STRONG TO SEVERE STORMS. THE STORMS ARE EXPECTED TO EVOLVE INTO A
  SQUALL LINE BY EARLY EVENING...AND MOVE ACROSS THE MISSOURI OZARKS
  DURING THE EVENING HOURS. ISOLATED SUPERCELL THUNDERSTORMS AND
  TORNADOES MAY BE EMBEDDED WITHIN THE LINE OF STORMS.

  THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD LEAD TO
  FLOODING. A QUICK ONE TO TWO INCHES OF RAINFALL WILL OCCUR IN SOME
  AREAS. WITH AN ALREADY SATURATED GROUND...ANY HEAVY RAIN WILL
  QUICKLY TURN INTO EXCESS RUNOFF WHICH COULD RESULT IN FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  COLD WEATHER WITH WIND CHILL VALUES OF AROUND ZERO WILL OCCUR OVER
  THE UPCOMING WEEKEND AS ARCTIC AIR SURGES SOUTH OVER THE MID
  SECTION OF THE COUNTRY. A WEAK DISTURBANCE MAY PRODUCE SOME LIGHT
  SNOW ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED AFTER 4 PM...AND WILL BE MORE
  LIKELY NEEDED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

  SPOTTERS AND EMERGENCY MANAGEMENT ARE ALSO ENCOURAGED TO RELAY
  REPORTS OF FLOODING.

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 3:15 PM CSTSevere Thunderstorm WarningSGFLawrence, Taney39 days
Jan 12, 3:39 PM CSTSevere Thunderstorm WarningSGFGreene, Ozark39 days
Jan 12, 3:42 PM CSTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Taney39 days
Jan 12, 3:55 PM CSTSevere Thunderstorm WarningSGFNewton, Polk39 days
Jan 12, 4:14 PM CSTSevere Thunderstorm WarningSGFBarry, Douglas39 days
Jan 12, 4:23 PM CSTSevere Thunderstorm WarningSGFMiller, Vernon50 days
Jan 12, 4:24 PM CSTTornado WarningSGFBarry, Lawrence51 min
Jan 12, 4:28 PM CSTSevere Thunderstorm WarningSGFCedar, Dallas50 days
Jan 12, 4:39 PM CSTSevere Thunderstorm WarningSGFCamden, Jasper, Newton71 days
Jan 12, 4:51 PM CSTSevere Thunderstorm WarningSGFChristian, Greene, Stone89 days
Jan 12, 4:59 PM CSTSevere Thunderstorm WarningSGFMiller98 days
Jan 12, 5:07 PM CSTFlash Flood WarningSGFBarry, Christian, Dade, Dallas, Greene, Lawrence and 4 more6 hr
Jan 12, 5:43 PM CSTSevere Thunderstorm WarningSGFMaries, Miller, Pulaski, Webster98 days

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.